Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Had quadruple bypass surgery. Is it normal to have upset stomach?

My mother had quadruple bypass surgery in March. Yesterday she had to have one of the new arteries(the main artery ) stented. I have two questions. First: Is it normal for her to have a very, very upset stomach today (and she is really pale)? She has no other issues aside from the severely upset stomach. Second: How does a new artery become blocked that quickly? She exercises every day, is super active and eats fairly healthy.
Asked On : Thu, 2 Aug 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response

Thank you for your query. I can understand your concerns.
Upset of stomach may be due to aspirin which is usually given to prevent future blockade of coronary artery by thrombus (secondary prevention). Bed rest and the effect of the narcotics used for the relief of pain often lead to constipation. Hence cardiac patient are routinely given stool softener such as dioctyl sodium sulfosuccinate (200 mg/d) to reduce any extra strain during defecation.
Risk factors for restenosis after percutaneous transluminal coronary angioplasty are age (more common after 60 years of age), hemostatic variables like fibrinogen, imbalance in the prothrombotic-antithrombotic equilibrium prior to the procedure.
Drug-eluting stents have been shown to reduce clinical restenosis by 50% and are superior to bare-metal stents .
In-stent restenosis is typically seen 3 to 6 months after the procedure; after 12 months have passed uneventfully, it is rare.
Patients with diabetes are at increased risk for in-stent restenosis. Further important risk factors relate to the properties of the blocked artery and the pattern of scar tissue growth inside the artery; the more extensive the scar tissue growth, the worse the prognosis is.


Dr. T.K. Biswas M.D.
Answered: Fri, 12 Sep 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor